Alert archive / South Carolina / Beach Hazards Statements in 2023
Beach Hazards Statement 34, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Sep 1, 2023, 3:32 PM EDT for Georgetown County, South Carolina. It took effect at Sep 1, 2023, 4:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2023, 3:32 PM EDT (19:32 UTC)
- In effect from
- Sep 1, 2023, 4:00 PM EDT
- Expired
- Sep 1, 2023, 7:33 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, NC
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WHUS42 KILM 011932
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
332 PM EDT Fri Sep 1 2023
SCZ056-020000-
/O.CAN.KILM.BH.S.0033.000000T0000Z-230902T0000Z/
/O.NEW.KILM.CF.Y.0087.230901T2300Z-230902T0400Z/
/O.NEW.KILM.BH.S.0034.230901T2000Z-230902T0000Z/
Coastal Georgetown-
332 PM EDT Fri Sep 1 2023
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
* WHAT...Strong north to south longshore current. There is also a
Moderate Risk of rip currents expected. For the Coastal Flood
Advisory, up to one half foot of inundation above ground level
expected in low- lying areas near shorelines and tidal
waterways.
* WHERE...Coastal Georgetown County.
* WHEN...For the Beach Hazards Statement, until 8 PM EDT this
evening. For the Coastal Flood Advisory, from 7 PM this
evening to midnight EDT tonight.
* IMPACTS...Vulnerable causeways to and from local beaches will
experience minor coastal flooding. Low-lying roads and
locations along the Intracoastal Waterway and adjacent tidal
creeks will observe minor coastal flooding. Some roads may
become impassable. Check with local officials for the latest
information regarding coastal flood impacts and closures.
Longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties, and other hazardous areas. It may
sweep swimmers off their feet, making it difficult to return
to shore.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.
&&
Time of high total tides are approximate to the nearest hour.
Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
01/09 PM 8.1 2.5 1.5 2 Minor
02/10 AM 7.8 2.2 1.4 2 Minor
02/10 PM 7.5 1.9 1.3 2 Minor
03/11 AM 7.5 1.9 1.2 2 Minor
03/11 PM 6.9 1.3 1.2 2 None
04/12 PM 7.4 1.8 1.2 2 Minor
&&
$$
NCZ106-108-020000-
/O.CAN.KILM.RP.S.0018.000000T0000Z-230902T0000Z/
/O.NEW.KILM.CF.Y.0087.230901T2300Z-230902T0400Z/
/O.NEW.KILM.RP.S.0019.230901T2000Z-230902T0000Z/
Coastal Pender-Coastal New Hanover-
332 PM EDT Fri Sep 1 2023
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
* WHAT...For the High Rip Current Risk, dangerous rip currents
expected. For the Coastal Flood Advisory, up to one foot of
inundation above ground level expected in low-lying areas near
shorelines and tidal waterways.
* WHERE...Coastal Pender and Coastal New Hanover Counties.
* WHEN...For the High Rip Current Risk, until 8 PM EDT this
evening. For the Coastal Flood Advisory, from 7 PM this
evening to midnight EDT tonight.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts. Rip currents can sweep even the best swimmers away
from shore into deeper water.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
01/09 PM 6.8 2.3 1.4 3 Minor
02/10 AM 6.4 1.9 1.1 3 Minor
02/10 PM 6.1 1.6 1.0 3 Minor
03/11 AM 6.3 1.8 1.0 3 Minor
03/11 PM 5.7 1.2 0.9 3 None
04/12 PM 6.0 1.5 0.8 2 Minor
&&
$$
NCZ107-020000-
/O.NEW.KILM.CF.Y.0087.230902T0100Z-230902T0600Z/
Inland New Hanover-
332 PM EDT Fri Sep 1 2023
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
2 AM EDT SATURDAY...
* WHAT...One to two feet of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...From 9 PM this evening to 2 AM EDT Saturday.
* IMPACTS...Portions of Battleship Road and USS North Carolina
Road may become impassable. In downtown Wilmington, flooding
expands on Water Street from Orange Street to Red Cross
Street. The lowest portions of Water Street between Princess
and Orange Streets may become impassable. Flooding worsens on
the lowest spots of River Road and adjacent residential roads,
south of River Road Park. Route 133 at Little Mallory Creek
may be flooded. Highway 421 Truck near Carolina Beach Road
begins to flood. Check with local officials for any road
closures or impacts.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 AM 6.6 1.9 1.4 N/A Minor
02/12 PM 6.3 1.6 1.2 N/A Minor
03/01 AM 6.1 1.4 1.2 N/A Minor
03/01 PM 6.2 1.5 1.2 N/A Minor
04/01 AM 5.7 1.0 1.0 N/A Minor
&&
$$
NCZ110-SCZ054-020000-
/O.NEW.KILM.CF.Y.0087.230901T2300Z-230902T0400Z/
Coastal Brunswick-Coastal Horry-
332 PM EDT Fri Sep 1 2023
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
* WHAT...One to two feet of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...In North Carolina, Coastal Brunswick County. In South
Carolina, Coastal Horry County.
* WHEN...From 7 PM this evening to midnight EDT tonight.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts. Vulnerable causeways to and from local beaches will
experience minor coastal flooding. Low-lying roads and
locations along the Intracoastal Waterway and adjacent tidal
creeks will observe minor coastal flooding. Some roads may
become impassable. Check with local officials for the latest
information regarding coastal flood impacts and closures.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
01/09 PM 8.1 2.5 1.5 2 Minor
02/10 AM 7.8 2.2 1.4 2 Minor
02/10 PM 7.5 1.9 1.3 2 Minor
03/11 AM 7.5 1.9 1.2 2 Minor
03/11 PM 6.9 1.3 1.2 2 None
04/12 PM 7.4 1.8 1.2 2 Minor
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
01/09 PM 6.8 2.3 1.4 3 Minor
02/10 AM 6.4 1.9 1.1 3 Minor
02/10 PM 6.1 1.6 1.0 3 Minor
03/11 AM 6.3 1.8 1.0 3 Minor
03/11 PM 5.7 1.2 0.9 3 None
04/12 PM 6.0 1.5 0.8 2 Minor
&&
$$1 follow-up statement
033
WHUS42 KILM 012333
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
733 PM EDT Fri Sep 1 2023
SCZ056-020400-
/O.CAN.KILM.BH.S.0034.000000T0000Z-230902T0000Z/
/O.CON.KILM.CF.Y.0087.000000T0000Z-230902T0400Z/
Coastal Georgetown-
733 PM EDT Fri Sep 1 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...BEACH HAZARDS STATEMENT IS CANCELLED...
* WHAT...One to two feet of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Coastal Georgetown County.
* WHEN...Until midnight EDT tonight.
* IMPACTS...Vulnerable causeways to and from local beaches will
experience minor coastal flooding. Low-lying roads and
locations along the Intracoastal Waterway and adjacent tidal
creeks will observe minor coastal flooding. Some roads may
become impassable. Check with local officials for the latest
information regarding coastal flood impacts and closures.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
01/09 PM 8.1 2.5 1.5 2 Minor
02/10 AM 7.8 2.2 1.4 2 Minor
02/10 PM 7.5 1.9 1.3 2 Minor
03/11 AM 7.5 1.9 1.2 2 Minor
03/11 PM 6.9 1.3 1.2 2 None
04/12 PM 7.4 1.8 1.2 2 Minor
&&
$$
NCZ106-108-020400-
/O.CAN.KILM.RP.S.0019.000000T0000Z-230902T0000Z/
/O.CON.KILM.CF.Y.0087.000000T0000Z-230902T0400Z/
Coastal Pender-Coastal New Hanover-
733 PM EDT Fri Sep 1 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...HIGH RIP CURRENT RISK IS CANCELLED...
* WHAT...Up to one foot of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Coastal Pender and Coastal New Hanover Counties.
* WHEN...Until midnight EDT tonight.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
01/09 PM 6.8 2.3 1.4 3 Minor
02/10 AM 6.4 1.9 1.1 3 Minor
02/10 PM 6.1 1.6 1.0 3 Minor
03/11 AM 6.3 1.8 1.0 3 Minor
03/11 PM 5.7 1.2 0.9 3 None
04/12 PM 6.0 1.5 0.8 2 Minor
&&
$$
NCZ107-020600-
/O.CON.KILM.CF.Y.0087.230902T0100Z-230902T0600Z/
Inland New Hanover-
733 PM EDT Fri Sep 1 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...
* WHAT...One to two feet of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...Until 2 AM EDT Saturday.
* IMPACTS...Portions of Battleship Road and USS North Carolina
Road may become impassable. In downtown Wilmington, flooding
expands on Water Street from Orange Street to Red Cross
Street. The lowest portions of Water Street between Princess
and Orange Streets may become impassable. Flooding worsens on
the lowest spots of River Road and adjacent residential roads,
south of River Road Park. Route 133 at Little Mallory Creek
may be flooded. Highway 421 Truck near Carolina Beach Road
begins to flood. Check with local officials for any road
closures or impacts.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/12 AM 6.6 1.9 1.4 N/A Minor
02/12 PM 6.3 1.6 1.2 N/A Minor
03/01 AM 6.1 1.4 1.2 N/A Minor
03/01 PM 6.2 1.5 1.2 N/A Minor
04/01 AM 5.7 1.0 1.0 N/A Minor
04/02 PM 6.0 1.3 1.0 N/A Minor
&&
$$
NCZ110-SCZ054-020400-
/O.CON.KILM.CF.Y.0087.000000T0000Z-230902T0400Z/
Coastal Brunswick-Coastal Horry-
733 PM EDT Fri Sep 1 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
* WHAT...One to two feet of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...In North Carolina, Coastal Brunswick County. In South
Carolina, Coastal Horry County.
* WHEN...Until midnight EDT tonight.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts. Vulnerable causeways to and from local beaches will
experience minor coastal flooding. Low-lying roads and
locations along the Intracoastal Waterway and adjacent tidal
creeks will observe minor coastal flooding. Some roads may
become impassable. Check with local officials for the latest
information regarding coastal flood impacts and closures.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
01/09 PM 8.1 2.5 1.5 2 Minor
02/10 AM 7.8 2.2 1.4 2 Minor
02/10 PM 7.5 1.9 1.3 2 Minor
03/11 AM 7.5 1.9 1.2 2 Minor
03/11 PM 6.9 1.3 1.2 2 None
04/12 PM 7.4 1.8 1.2 2 Minor
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
01/09 PM 6.8 2.3 1.4 3 Minor
02/10 AM 6.4 1.9 1.1 3 Minor
02/10 PM 6.1 1.6 1.0 3 Minor
03/11 AM 6.3 1.8 1.0 3 Minor
03/11 PM 5.7 1.2 0.9 3 None
04/12 PM 6.0 1.5 0.8 2 Minor
&&
$$What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 1, 1:44 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 1, 1:44 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
144 PM EDT Fri Sep 1 2023
.SYNOPSIS...
Dry high pressure will build in behind Idalia with below normal
temperatures expected today through this weekend, before
returning to at or above normal early next week as ridging aloft
teeters eastward.
&&
.UPDATE...
No changes to the forecast with the mid morning update.
&&
.NEAR TERM /THROUGH TONIGHT/...
Beautiful fall-like weather in store through tonight with cool
dry air currently moving in with deep NNE flow - quite fitting
for first day of meteorological fall. A tropical CAD setup is
currently developing with high pressure to the north and Idalia
moving away from the area to the east. Mostly sunny skies today,
with a few fair weather cumulus clouds, and high temps in the
low 80s. Clear skies and wedge tonight will drop temps into the
upper 50s/around 60F. All in all, it will feel more like late
September/early October.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Mother Nature's gift to us will be this Labor Day weekend with
temperatures near 80 or in the lower 80s on Saturday. Clear
skies continue into Sunday as temperatures warm slightly into
the mid 80s. Overnight lows in the low and mid 60s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Dry and cool weather continues early next week. Some clouds on
Monday or Tuesday ahead of a cold front remaining north of the
area. Despite the addition of clouds, the area is likely to
remain dry early next week. Temperatures ahead of the front will
moderate to above normal with low to mid 90s possible on
Tuesday.
High pressure will begin to breakdown during the middle of next
week and will bring a gradual return to our afternoon storm
chances. Remaining warm until an upper low begins to take shape
just offshore during the latter part of the week as temperatures
return closer to normal.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions expected through the period. Surface
winds diminish a bit overnight but speeds should remain
sufficient to preclude any hint of BR.
Extended Outlook... Dominant VFR conditions likely through
Monday as high pressure prevails. Backdoor cold front Tue may
produce isolated MVFR convection.
&&
.MARINE...
Through Tonight... North-northeast winds remain gusty this
morning due tightened pressure gradient around exiting Idalia
and high pressure wedge building inland. Gusts remain stronger
across SE NC coastal waters, with conditions over NE SC waters
expected to be below Small Craft Advisory conditions by
daybreak. NNE winds remain slightly elevated today through
tonight around 15-20 kts. While seas off the coast of SC are
expected to lower to 3-4 ft by midday, backside swell from
Idalia is expected to keep seas elevated for the Cape Fear
region around 4-6 ft into tonight. Have extended the Small Craft
Advisory for southeast NC coastal waters through 9z Saturday
morning, though may be adjusted based on wave heights in outer
coastal waters later today.
Saturday Through Tuesday... Still slightly breezy early
Saturday, but conditions will begin to improve overnight into
Sunday as high pressure pushes the last influence of Idalia well
offshore. Northerly flow throughout this weekend and easterly
back swell is likely to maintain Small Craft Advisory conditions
through some part of the weekend. Wave heights remain the
biggest question. How long until they begin to fall below the 5
foot threshold with a northerly winds that tends to be under-
represented in guidance. Based on the latest forecast, SCA may
continue into Saturday evening. High pressure over the area
early next week will maintain light winds out of the SW and S,
becoming onshore as a slightly enhanced sea breeze each
afternoon.
&&
.TIDES/COASTAL FLOODING...
Immediate NC and SC coasts and the lower Cape Fear River
(Wilmington south) will continue to exhibit minor coastal
flooding within a 3 to 4 hr window surrounding the time of each
of the two high tides each day through today, and possibly
Saturday. With Idalia having exited stage right, the causes are
mainly the high astronomical tides associated with the recent
Blue Full Moon having occurred Wednesday. And now aiding to a
smaller degree are the active N to NE winds. Upstream "extra"
water from Idalia will also aid the flooding along the lower
Cape Fear River at high tides.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ056.
NC...High Rip Current Risk until 8 PM EDT this evening for NCZ106-
108.
MARINE...Small Craft Advisory until 5 AM EDT Saturday for AMZ250-252.
&&
SYNOPSIS...ILM
UPDATE...21
NEAR TERM...VAO
SHORT TERM...21
LONG TERM...21
AVIATION...SHK
MARINE...VAO/21
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 1, 9:04 AM EDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 904 AM EDT Fri Sep 1 2023 NCZ110-SCZ054-021315- Coastal Brunswick-Coastal Horry- 904 AM EDT Fri Sep 1 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Minor coastal flooding expected around times of high tide through at least Friday and possibly even through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-021315- Coastal Pender-Coastal New Hanover- 904 AM EDT Fri Sep 1 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Minor coastal flooding expected during times of high tide through at least Friday and possibly even through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-021315- Coastal Georgetown- 904 AM EDT Fri Sep 1 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Coastal Flood Advisory. Beach Hazards Statement for Strong Longshore Current. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Minor coastal flooding expected during times of high tide through at least Friday and possibly even through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-021315- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 904 AM EDT Fri Sep 1 2023 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-021315- Inland New Hanover- 904 AM EDT Fri Sep 1 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Minor coastal flooding expected during high tide along the lower Cape Fear River through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-021315- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 904 AM EDT Fri Sep 1 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-021315- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 904 AM EDT Fri Sep 1 2023 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:14 PM EDT | Beach Hazards Statement | ILM | Georgetown | 19 hr |
| Sep 1, 1:46 AM EDT | Coastal Flood Advisory | ILM | Georgetown, Horry | 11 hr |
| Sep 1, 11:21 AM EDT | River Flood Warning | ILM | Horry | 18 days |
| Sep 1, 3:32 PM EDT | Coastal Flood Advisory | ILM | Georgetown, Horry | 10 hr |
Nearby
Beach Hazards Statements in South Carolina, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.